EconPapers    
Economics at your fingertips  
 

Financial liberalisation and international market interdependence: Evidence from China’s stock market in the post-WTO accession period

Hongbo He, Shou Chen, Shujie Yao and Jinghua Ou

Journal of International Financial Markets, Institutions and Money, 2014, vol. 33, issue C, 434-444

Abstract: This paper studies China’s stock market with respect to financial liberalization and international market interdependence after its accession to the WTO in 2001. Using the multi-factor R-squared measure, we derive a normalized index to measure the impact of financial liberalization policies on stock market interdependence between China and the world. Some of China’s financial liberalization measures, such as QFII and exchange rate reform, are found to have played an important role in increasing market interdependence. After the US credit crunch in 2007 and the world financial crisis in the following years, some anomalies were observed as China’s stock market was more interdependent of the global market than the US stock market in some specific periods. These anomalies may have been related to the former’s overreaction and economic overheating.

Keywords: Financial liberalization; Market interdependence; Principal component analysis; Multi-factor R-squared measure (search for similar items in EconPapers)
JEL-codes: C22 C38 F36 G15 G18 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (19)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443114001164
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:33:y:2014:i:c:p:434-444

DOI: 10.1016/j.intfin.2014.09.005

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:33:y:2014:i:c:p:434-444